Oklahoma, 2008Heavy Snow and Winter Weather in Oklahoma, March 3 to 4, 2008
March 3 to 4, 2008 · NWS OUN · 10 events in 8 counties and zones
Cold air moved in behind a cold front that brought strong to severe thunderstorms the previous day over much of Oklahoma. A strong upper level storm system moved near the Red River during the day on the 3rd, with areas of snow developing near and north of the system.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Cold air moved in behind a cold front that brought strong to severe thunderstorms the previous day over much of Oklahoma. A strong upper level storm system moved near the Red River during the day on the 3rd, with areas of snow developing near and north of the system. The progressiveness of the storm system limited snowfall totals, although brief periods of moderate to occasionally heavy snow accumulated to near five inches in some spots. However, the majority of the snowfall was between one and three inches. Strong north winds also briefly reduced visibilities.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 3, 3:41 PM CST, 19 minutes earlier.
Area forecast discussion, Mar 3, 3:41 PM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
341 PM CST MON MAR 3 2008
.DISCUSSION...
5H LOW WILL TRACK JUST SOUTH OF I-20 THIS AFTERNOON/EVENING AND
THEN ALONG/NEAR I-30 INTO ARKANSAS OVERNIGHT. THIS TRACK WILL GIVE
FAR SOUTHERN OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS BEST CHANCE
FOR ACCUMULATING SNOW. STILL COULD HAVE A FEW AREAS ALONG THE RED
RIVER SEE SNOWFALL AMOUNTS NEAR 4 INCHES WITH SNOW DEPTH AROUND 2
INCHES (ESPECIALLY GRASSY AREAS). DRIER AIR AT LOW LEVELS HAS
WORKED INTO WESTERN AND NORTHERN PARTS OF FA. THEREFORE...HAVE
REMOVED MOST OF THE COUNTIES IN SOUTHWEST AND CENTRAL OKLAHOMA
FROM ADVISORIES. TEMPERATURES ACROSS FAR SOUTHERN OKLAHOMA ARE
STILL SEVERAL DEGREES ABOVE FREEZING...BUT WITH MODERATE SNOWFALL
RATES...SHOULD SEE TEMPS COOL TO NEAR FREEZING TONIGHT.
SURFACE GRADIENT WILL ALSO RELAX THIS EVENING AND WINDS WILL
DIMINISH FROM NORTHWEST TO SOUTHEAST.
SHOULD SEE A DECENT WARM UP TUESDAY WITH WEST TO SOUTHWEST WINDS
DURING THE FIRST HALF OF THE DAY...ESPECIALLY THE WESTERN HALF OF
THE AREA. ANOTHER COLD FRONT WILL MOVE ACROSS THE SOUTHERN PLAINS
LATE TUESDAY INTO WEDNESDAY AS PACIFIC NORTHWEST WAVE MOVES SOUTHEAST
ACROSS THE CENTRAL AND SOUTHERN ROCKIES. APPEARS THAT PRECIP CHANCES
WITH THIS SYSTEM WILL BE MINIMAL.
HIGH AMPLITUDE RIDGE OVER WESTERN US AND VORTEX NEAR HUDSON BAY WILL
ALLOW FOR MUCH COLDER CANADIAN AIR TO MOVE SOUTHWARD LATE THURSDAY
INTO FRIDAY. APPEARS BETTER SURGE OF COLD AIR MAY REMAIN NORTH AND
EAST OF AREA...BUT TIMING SHOULD RESULT IN STEADY OR FALLING TEMPS
FRIDAY ACROSS NORTHERN HALF OF FA. CIRCULATION AROUND SURFACE HIGH
SHOULD KEEP AT LEAST EASTERN HALF OF FA ON THE COOLER SIDE SATURDAY
(BELOW NORMAL) WHILE WESTERN AREAS MAY BENEFIT FROM SLIGHT DOWNSLOPE
COMPONENT.
WILL KEEP TEMPS CLOSE TO NORMAL WITH DRY CONDITIONS SUNDAY INTO MONDAY
BUT OVERALL CONFIDENCE IS LOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 25 52 31 51 / 20 0 10 10
HOBART OK 26 60 32 53 / 10 0 10 10
WICHITA FALLS TX 27 60 35 60 / 40 0 10 10
GAGE OK 19 61 27 47 / 0 0 10 10
PONCA CITY OK 21 52 29 47 / 10 0 10 10
DURANT OK 29 49 33 60 / 80 0 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR OKZ004>048-
050>052.
WINTER WEATHER ADVISORY UNTIL 11 PM CST THIS EVENING FOR OKZ045.
WINTER WEATHER ADVISORY UNTIL 6 AM CST TUESDAY FOR OKZ032-
041>043-046>048-050>052.
TX...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR TXZ083>090.
WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR
TXZ084>088.
WINTER WEATHER ADVISORY UNTIL 11 PM CST THIS EVENING FOR TXZ089-
090.
&&
SIX/11Hazardous weather outlook, Mar 3, 11:40 AM CST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1140 AM CST MON MAR 3 2008
OKZ004>048-050>052-TXZ083>090-041300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1140 AM CST MON MAR 3 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
DISCUSSION...
COOLER AND STABLE AIR IS OVER THE AREA AND WILL HELP PREVENT THE
DEVELOPMENT OF THUNDERSTORMS.
THUNDERSTORM PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY MAR 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...2 PERCENT.
OTHER HAZARDOUS WEATHER...
SNOW...POSSIBLY MIXED WITH SLEET AT TIMES...WILL AFFECT AREAS MAINLY
ALONG AND EAST OF INTERSTATE 44 THROUGH TONIGHT. REFER TO THE LATEST
WINTER WEATHER ADVISORIES FOR MORE SPECIFIC INFORMATION.
SNOW PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY MAR 4.
PROBABILITY OF SNOW OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SNOW AMOUNTS IN EXCESS OF 2 INCHES...65 PERCENT.
PROBABILITY OF SNOW AMOUNTS IN EXCESS OF 4 INCHES...15 PERCENT.
STRONG NORTH WINDS WILL CONTINUE TODAY WITH A WIND ADVISORY ALSO IN
EFFECT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
OTHER HAZARDOUS WEATHER...
NONE
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.
JAMESWinter Weather, Seminole
- When
- March 3, 4:00 PM CST to March 4, 12:00 AM CST
- Where
- Seminole forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.168, -96.615 (the zone’s center; the record gives no point)
Two inches of snow accumulated five miles south of Wewoka.
Winter Weather, Love
- When
- March 3, 4:00 PM CST to March 4, 12:00 AM CST
- Where
- Love forecast zone
- Reported by
- COOP Observer
- Coordinates
- 33.950, -97.244 (the zone’s center; the record gives no point)
Near one inch of snow accumulated nine miles east southeast of Overbrook.
Heavy Snow, Bryan
- When
- March 3, 5:00 PM CST to March 4, 12:00 AM CST
- Where
- Bryan forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 33.962, -96.260 (the zone’s center; the record gives no point)
Five inches of snow accumulated in Durant.
Heavy Snow, Bryan
- When
- March 3, 5:00 PM CST to March 4, 12:00 AM CST
- Where
- Bryan forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.962, -96.260 (the zone’s center; the record gives no point)
Four inches of snow accumulated in Bokchito.
Heavy Snow, Bryan
- When
- March 3, 5:00 PM CST to March 4, 12:00 AM CST
- Where
- Bryan forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 33.962, -96.260 (the zone’s center; the record gives no point)
Five inches of snow accumulated in Achille.
Winter Weather, Coal
- When
- March 3, 5:00 PM CST to March 4, 12:00 AM CST
- Where
- Coal forecast zone
- Reported by
- COOP Observer
- Coordinates
- 34.588, -96.298 (the zone’s center; the record gives no point)
One to two inches of snow accumulated in Lehigh and Centrahoma.
Winter Weather, Atoka
- When
- March 3, 5:00 PM CST to March 4, 12:00 AM CST
- Where
- Atoka forecast zone
- Reported by
- COOP Observer
- Coordinates
- 34.374, -96.038 (the zone’s center; the record gives no point)
One inch of snow accumulated in Atoka, with two and a half of inches of snow accumulating in Caney.
Winter Weather, Pontotoc
- When
- March 3, 5:00 PM CST to March 4, 12:00 AM CST
- Where
- Pontotoc forecast zone
- Reported by
- COOP Observer
- Coordinates
- 34.728, -96.684 (the zone’s center; the record gives no point)
One and a half of inches of snow accumulated in Ada.
Winter Weather, Johnston
- When
- March 3, 5:00 PM CST to March 4, 12:00 AM CST
- Where
- Johnston forecast zone
- Reported by
- COOP Observer
- Coordinates
- 34.317, -96.661 (the zone’s center; the record gives no point)
Two inches of snow accumulated in Coleman.
Winter Weather, Hughes
- When
- March 3, 5:00 PM CST to March 4, 12:00 AM CST
- Where
- Hughes forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.048, -96.250 (the zone’s center; the record gives no point)
One to two inches of snow accumulated 2 miles south southeast of Holdenville, with three inches accumulating in Dustin and Wetumka.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, March 3 to 4, 200814 injured · $5.2 million · EF2 · 47 events
- Winter Storm and Heavy Snow in Illinois, March 3 to 4, 20082 deaths · 12 events
- Flooding in Missouri, March 3 to 5, 20081 death · $10,000 · 16 events
- Strong Wind in Tennessee, March 3, 20081 death · 1 event
- Tornado and Flash Flood in Texas, March 3, 2008$2.8 million · EF1 · 13 events
- Flooding in Indiana, March 3 to 31, 2008$272,000 · 22 events
- Tornado and Hail in Mississippi, March 3 to 4, 2008$158,000 · EF1 · 6 events
- Flash Flooding in Arkansas, March 3, 2008$175,000 · 13 events
- Winter Storm in Illinois, March 3 to 4, 2008$220,000 · 8 events
- Tornadoes in Arkansas, March 3, 2008$220,000 · EF0 · 2 events
- Flooding in Kentucky, March 3 to 4, 20083 injured · $45,000 · 8 events
- Winter Storm in Missouri, March 3 to 4, 2008$150,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 90318, 90320, 90309, 90311, 90312, 90314, 90315, 90316, 90317, 90319.